Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from insomnia. Temporary relief from alprazolam. Chronic pain syndrome on leg. Any cure?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
my mother is 68 yrs is suffering from insomnia since 20 yrs. earlier she was helped by Alprazolam-0.5 but gradually it was of no help. in the mean time she was attacked by colon cancer stage-1 & operated successfully on 2009 by Dr. XXXXXXX XXXXXXX in Kolkata. After that she is suffering from a sleeplessness. She is being treated by a Neuro psychiatrist with medication as Qutipin SR (100), Methylcobalamine & Gabapentin since 2 yrs. Initially it was working but at present she is with a hangover all throughout the day with dizziness & cramps in cuff muscles & sleeplessness at times. need your valuable advise at the earliest.
Posted Thu, 2 May 2013 in Sleep Disorders
Answered by Dr. Payman Hajiazim 1 hour later
hi there, thanks for asking. As you mentioned the pain in the legs can cause some problem. It can cause restless leg syndrome, especially if she is anemic. Restless leg syndrome can be treated with different medications like gabapentine as she is taking which is a mild medication in this regard. You can ask about other options from her doctor. If she is anemic she should be treated.
Her sleep problem could also be related to chronic stress. it is named chronic insomnia. Its treatment consists of sleep hygiene, behavioral technics like medication and bed restriction and also cognitive therapy. You can ask about from her doctor more.
If she is obese it is good to be checked for apnea as well. I wish for her a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor